MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-211
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
It was reported by the sales rep that during the operation, surgeon used insert impactor to push tibia insert into locking mechanism of tibia tray but the tibia insert could not be locked with the tibia tray ( tibia insert was not fit with the tibia tray).So surgeon decided to remove the tibia insert and a new tibia insert was used immediately.The case was completed successfully and no delay in the case.
 
Additional Manufacturer Narrative
An event regarding seating/locking issue involving a triathlon insert was reported.The event was confirmed based on the visual inspection of the returned device.Method & results: product evaluation and results: one insert with catalog number 5532-g-211 and lot code lfa837 was returned for evaluation within its unit carton.Damage is visible on the inferior anterior side of the insert.The locking wire of the insert is also bent.A review of the returned device by a material analysis engineer indicated: damage was observed on the insert consistent with attempted implantation and explantation.In-service use damages also observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies complaint history review: there have been no other similar events for the lot referenced.Conclusion: one insert with catalog number 5532-g-211 and lot code lfa837 was returned for evaluation within its unit carton.Damage is visible on the inferior anterior side of the insert.The locking wire of the insert is also bent.A review of the returned device by a material analysis engineer indicated: damage was observed on the insert consistent with attempted implantation and explantation.In-service use damages also observed.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as images of the device taken when the alleged event was identified and primary operative reports are required to complete the investigation for confirming the event and determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8336174
Report Number0002249697-2019-01034
Device Sequence Number1357525
Product Code MBH
UDI-Device Identifier07613327046212
UDI-Public07613327046212
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number5532-G-211
Device Lot NumberLFA837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;